Facebook Pixel
EmpowHER Guest

Tingling nipples and spotting: Could I be pregnant?

By Anonymous December 8, 2010 - 10:21am
Rate This

I'm 25 years old and have recently been having a tingling/burning sensation in my nipples and breasts. I've been on a birth control called Aviane for the past 8 months and have had somewhat regular periods, although one was a week early and others have been extremely light (more like spotting). My boyfriend uses a condom every time we have intercourse, but over the last month, there have been a couple times when he put one on a little after we already started having sex.

This month, I started spotting a week before my period was due and it got slightly heavier over about three or four days before it stopped. Now it's the week of my period and I've had no bleeding and almost no spotting -- just a bit on the toilet paper when I wipe. I don't seem to be experiencing any other pregnancy symptoms and my breasts aren't swollen, only tingling. I took an early response pregnancy test on Sunday (day two of my sugar "inactive" pills) and it was negative.

Given all of these details is there any chance I could be pregnant? I've been extremely stressed the last couple months so I'm wondering if the symptoms I'm experiencing are more likely due to that than any possible pregnancy.

Add a Comment3 Comments

HERWriter Guide

Hi Anon

Thanks for your post!

Upon reading what you have written, it's very unlikely you're pregnant. Your spotting may have been your period since the Pill can often shorten and lighten periods and stress can also be a factor.

Additionally, PMS symptoms often mimic those of pregnancy so don't worry just yet (although make sure your boyfriend puts a condom on before sex) and if you're still worried, retest in a week.

I hope this helps,

December 8, 2010 - 2:59pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

HI Susan,

Thanks for your reply. It does help. However, over the past two days I've been experiencing more symptoms that I'm worried could be signs I'm pregnant. I wake up in the morning with an excruciating headache, sweating and nauseous. It's possible that I've caught a bug that's going around, but given some of the other detials of my period this month, it's making me really worried.

I should also mention that I take my pill on time every day. I haven't ever missed one or taken it more than 1 or 2 hours late.

Do these additional symptoms point to anything?

December 9, 2010 - 5:56pm
HERWriter Guide (reply to Anonymous)

Hi again, Anon!

If you take your pill exactly as directed, at the same time everyday and never missed one, then it's almost impossible to get pregnant. I know "almost impossible" sounds paradoxical but unless you took medication alongside the Pill that had a contraindication, getting pregnant would be beating ALL odds.

I agree that you may have a flu bug or even that you have something going on in your home that could cause you to wake up feeling like this (something like black mold, although this would be a bit more gradual rather than sudden). Check that out, just in case (and make sure your room is well ventilated and not over-heated) but it does sound like you may have the flu. Early morning and late at night are also times when symptoms are at their worst.

We can never say never, in terms of pregnancy, Anon, but in your case, I think your odds of pregnancy are the lowest they can be, aside from abstinence.

Let me know what you think and I hope you feel better soon-

December 10, 2010 - 12:19pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.